Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Apr 13, 2008, 2:21 PM MDT. It took effect at Apr 14, 2008, 3:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2008, 2:21 PM MDT (20:21 UTC)
- In effect from
- Apr 14, 2008, 3:00 PM MDT
- Expired
- Apr 15, 2008, 11:00 PM MDT
- In force
- 32 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 132021 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 221 PM MDT SUN APR 13 2008 UTZ439-440-141100- /O.NEW.KSLC.FW.W.0002.080414T2100Z-080416T0200Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 221 PM MDT SUN APR 13 2008 ...RED FLAG WARNING IN EFFECT FROM 3 PM MONDAY TO 8 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS BELOW 6500 FEET IN FIRE WEATHER ZONES 439 AND 440... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM MONDAY TO 8 PM MDT TUESDAY. THIS WARNING IS FOR UTAHS DIXIE...ZION CANYON AND SOUTH CENTRAL UTAH BELOW 6500 FEET. A DEEP PACIFIC TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST MONDAY WITH THE ASSOCIATED COLD FRONT MOVING ACROSS SOUTHWEST UTAH LATE TUESDAY AFTERNOON OR EVENING. VERY STRONG WINDS ALOFT WILL COMBINE WITH A SOUTHERLY SURFACE GRADIENT TO CAUSE SOUTHERLY WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE MONDAY AFTERNOON THROUGH EVENING. ALTHOUGH WINDS WILL RELAX SOMEWHAT MONDAY NIGHT WINDS WILL INCREASE TO SIMILAR SPEEDS FROM THE SOUTHWEST TUESDAY. RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 10 PERCENT WITH SOME AREAS POSSIBLY FALLING BELOW 5 PERCENT MONDAY AFTERNOON AND TUESDAY. POOR RECOVERY OF 20 PERCENT OR LESS FORECAST MONDAY NIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
000 WWUS85 KSLC 141029 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 429 AM MDT MON APR 14 2008 UTZ439-440-142000- /O.CON.KSLC.FW.W.0002.080414T2100Z-080416T0200Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 429 AM MDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT TUESDAY. A DEEP PACIFIC TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST TODAY WITH THE ASSOCIATED COLD FRONT MOVING ACROSS SOUTHWEST UTAH LATE TUESDAY AFTERNOON OR EARLY TUESDAY EVENING. VERY STRONG WINDS ALOFT WILL COMBINE WITH A TIGHT SOUTHERLY SURFACE GRADIENT...CAUSING SOUTHERLY WINDS TO INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH LATE THIS AFTERNOON THROUGH THIS EVENING. ALTHOUGH WINDS WILL RELAX SOMEWHAT TONIGHT...WINDS WILL INCREASE TO SIMILAR SPEEDS FROM THE SOUTHWEST ON TUESDAY. RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 10 PERCENT WITH SOME AREAS POSSIBLY FALLING BELOW 5 PERCENT THIS AFTERNOON AND TUESDAY. POOR RECOVERY OF 20 PERCENT OR LESS IS FORECAST FOR TONIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 141940 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 140 PM MDT MON APR 14 2008 UTZ439-440-151100- /O.CON.KSLC.FW.W.0002.080414T2100Z-080416T0200Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 140 PM MDT MON APR 14 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY DUE TO STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT TUESDAY DUE TO STRONG WINDS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET. A DEEP PACIFIC TROUGH HAS MOVED INTO THE PACIFIC NORTHWEST TODAY AND WILL INTO THE GREAT BASIN TONIGHT AND EARLY TUESDAY. THE ASSOCIATED COLD FRONT WILL MOVE ACROSS SOUTHWEST UTAH LATE TUESDAY AFTERNOON OR EARLY TUESDAY EVENING. VERY STRONG WINDS ALOFT WILL COMBINE WITH A TIGHT SOUTHERLY SURFACE GRADIENT... CAUSING SOUTHERLY WINDS TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH LATE THIS AFTERNOON THROUGH THIS EVENING. ALTHOUGH WINDS WILL RELAX SOMEWHAT TONIGHT...WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS OVER 50 MPH FROM THE SOUTHWEST ON TUESDAY. RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 10 PERCENT WITH SOME AREAS POSSIBLY FALLING BELOW 5 PERCENT THIS AFTERNOON AND TUESDAY. POOR RECOVERY OF 20 PERCENT OR LESS IS FORECAST FOR TONIGHT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 151052 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 452 AM MDT TUE APR 15 2008 UTZ439-440-152000- /O.EXT.KSLC.FW.W.0002.000000T0000Z-080416T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 452 AM MDT TUE APR 15 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING. A DEEP PACIFIC TROUGH IS NOW MOVING THROUGH THE NORTHERN ROCKIES AND DIPPING INTO THE GREAT BASIN. THIS TROUGH WILL MOVE SLOWLY THROUGH THE AREA TODAY. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE SALT LAKE CITY AREA AT THE TIME OF THIS UPDATE AND CONTINUE ACROSS THE AREA INTO SOUTHWEST UTAH TONIGHT. VERY STRONG WINDS ALOFT AHEAD OF THIS FRONT WILL COMBINE WITH A TIGHT SOUTHERLY SURFACE GRADIENT...CAUSING SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH BY THIS AFTERNOON. ALTHOUGH WINDS THIS MORNING WILL RELAX SOMEWHAT...THEY WILL AGAIN INCREASE BY THIS AFTERNOON. RELATIVE HUMIDITY IS EXPECTED TO DROP BELOW 10 PERCENT WITH SOME AREAS POSSIBLY FALLING BELOW 5 PERCENT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 151936 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 136 PM MDT TUE APR 15 2008 UTZ439-440-160300- /O.CON.KSLC.FW.W.0002.000000T0000Z-080416T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 136 PM MDT TUE APR 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A DEEP PACIFIC TROUGH WILL CONTINUE TO MOVE THROUGH THE GREAT BASIN TODAY INTO TONIGHT. THE ASSOCIATED COLD FRONT WILL MOVE THROUGH CENTRAL AND SOUTHERN UTAH THROUGH THE AFTERNOON AND EVENING. SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH AND HUMIDITIES BELOW 15 PERCENT ARE EXPECTED AHEAD OF THE COLD FRONT. WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT THIS EVENING AND REMAIN GUSTY. HOWEVER...HUMIDITIES WILL INCREASE ABOVE 15 PERCENT BEHIND THE FRONT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 160259 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 859 PM MDT TUE APR 15 2008 UTZ439-160400- /O.CAN.KSLC.FW.W.0002.000000T0000Z-080416T0300Z/ UTAHS DIXIE AND ZION CANYON- 859 PM MDT TUE APR 15 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE RED FLAG WARNING FOR FIRE WEATHER ZONE 439 BELOW 6500 FEET. THE COLD FRONT HAS CROSS THROUGH THIS ZONE AND WINDS HAVE SHIFTED TO THE NORTHWEST AND ARE GRADUALLY DECREASING. THE RELATIVE HUMIDITY IS NEARING 15 PERCENT AND WILL CONTINUE TO CLIMB TONIGHT AS THE COLD AIR MOVES IN. $$ UTZ440-160500- /O.EXT.KSLC.FW.W.0002.000000T0000Z-080416T0500Z/ SOUTH CENTRAL UTAH- 859 PM MDT TUE APR 15 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR STRONG WEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONE 440 BELOW 6500 FEET... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR STRONG WEST WINDS AND CRITICALLY LOW RELATIVE HUMIDITIES IN FIRE WEATHER ZONE 440 BELOW 6500 FEET. WEST SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH AND HUMIDITIES NEAR 10 PERCENT ARE EXPECTED AHEAD OF THE COLD FRONT WHICH WILL MOVE THROUGH BETWEEN 930 AND 1100 PM THIS EVENING. WINDS WILLSHIFT TO THE NORTHWEST BEHIND THE FRONT AND REMAIN GUSTY FOR ABOUT AN HOUR. HOWEVER...HUMIDITIES WILL INCREASE ABOVE 15 PERCENT BEHIND THE FRONT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Apr 13, 9:32 AM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 13, 9:32 AM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 932 AM MDT SUN APR 13 2008 .SYNOPSIS...WARM AND DRY HIGH PRESSURE ALOFT OVER UTAH TODAY WILL SHIFT EAST INTO THE PLAINS STATES MONDAY. A COLD FRONT WILL SWEEP THROUGH UTAH TUESDAY...BRINGING MUCH COOLER TEMPERATURES TO THE AREA MIDWEEK. && .DISCUSSION...MOUNTAIN TOP WINDS STILL FROM THE NORTH FOR THE SALT LAKE AREA AS THE 700 MB RIDGE AXIS REMAINS ALONG THE NEVADA BORDER THIS MORNING. THE FLOW WILL SHIFT TO SOUTHWEST ACROSS THE RIDGES LATE TODAY. THE SOUTHWEST FLOW WILL INCREASE DRAMATICALLY MONDAY WITH A THERMAL LOW DEVELOPING IN NORTHEAST NEVADA EAST OF A COLD FRONT. A PRE-FRONTAL WIND BAND OF 50 TO 60 KNOTS AT 700 MB IS FORECAST BY THE GFS AND NAM MODELS TO CROSS UTAH MONDAY NIGHT. LATEST NAM MOS BULLETINS HAVE SUSTAINED WINDS NEAR 35 KNOTS FOR MILFORD BY TUESDAY MORNING. WILL PROBABLY ISSUE A HIGH WIND WATCH WITH THE AFTERNOON PACKAGE FOR THE WESTERN VALLEYS AND KEEP MOUNTAIN WINDS AT ADVISORY LEVELS. ALSO WILL NEED TO CONSIDER FIRE WEATHER HIGHLIGHTS FOR WIND AND LOW RH. NO MORNING UPDATES PLANNED. && .AVIATION...WIND SHIFT TO NORTHWEST EXPECTED AROUND 20Z TODAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && GIBSON FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Apr 13, 2:20 PM MDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 220 PM MDT SUN APR 13 2008 UTZ001>016-019>021-517-518-WYZ021-141300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 220 PM MDT SUN APR 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE ABOVE NORMAL FOR MID APRIL TODAY...WITH LOCAL SNOWMELT CONTRIBUTING TO RISING SMALL STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY INCREASING SOUTHERLY WINDS BY MONDAY AFTERNOON WILL LEAD TO VERY WARM TEMPERATURES ACROSS THE ENTIRE FORECAST AREA. RECORD OR NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE ON MONDAY. THE WINDS MAY BE SEVERE LATE MONDAY AFTERNOON THROUGH TUESDAY IN PARTS OF WESTERN UTAH. SEE THE LATEST WEATHER STATEMENTS FOR DETAILS. A COLD FRONT WILL SWEEP SOUTH ACROSS UTAH LATE MONDAY NIGHT THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER FAR NORTHERN UTAH AND SOUTHWEST WYOMING ALONG AND BEHIND THE FRONT ON TUESDAY. A SECOND PACIFIC WEATHER DISTURBANCE COULD GENERATE ADDITIONAL SHOWERS ALONG THE FRONT OVER SOUTHERN UTAH LATE TUESDAY THROUGH EARLY WEDNESDAY. HIGH PRESSURE WILL RETURN LATE IN THE WEEK. WARMER...MORE SEASONAL TEMPERATURES WILL RETURN BY FRIDAY. THE NEXT COLD PACIFIC STORM WILL MOVE OVER THE WEST COAST STATES BY THE WEEKEND. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AHEAD OF THIS STORM SYSTEM SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 2:18 PM MDT | High Wind Watch | SLC | 14 hr |
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.